Indiana, 2004Tornadoes and Damaging Wind in Indiana, November 24, 2004
November 24, 2004 · NWS ILN · 3 events in 2 counties and zones
2 tornado, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $58,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Nov 24, 4:14 PM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Nov 24, 4:14 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
414 PM EST WED NOV 24 2004
.SHORT TERM (TONIGHT)...
SURFACE LOW IN SOUTHERN INDIANA WILL LIFT NE ACROSS WESTERN SECTION
OF FA...NR DAY...THIS EVENING. LOW IS EXPECTED TO RUN UP WARM FRONT
WHICH IS LOCATED FROM NR RIC-MNN.
LI IN WARM SECTOR REMAIN BELOW ZERO THIS EVENING. KEPT MENTION OF
TRW...SOME SEVERE...SOUTH OF WARM FRONT. AS LOW PULLS EAST...COLD
FRONT SWINGS THROUGH AND TEMPERATURES CRASH. 100-850 THICKNESS
BEGIN TO FALL BELOW 1300M...AND FALL BELOW 1300 ACROSS THE ENTIRE
FA BY 12Z THU. EXPANDED CHANGE OVER TO SNOW TO ENCLUDE THE ENTIRE
FA.
850 THERMAL TROF SWINGS THROUGH AFTER 18Z...SO WILL LINGER SCATTERED
SW FOR THE MORNING HOURS.
HIGH PRESSURE RIDGE BUILDS IN LATE THU AND THU NGT.
WAA CLOUDS BEGIN TO WORK BACK IN ON FRI AHEAD ON NEXT SYSTEM.
BROUGHT IN CHANCE TO THE NW LATE FRIDAY NIGHT.
SITES
&&
.LONG TERM (SATURDAY THROUGH WEDNESDAY)...
MODELS (GFS..UKMET..ECMWF) ARE IN DESCENT AGREEMENT WITH THE GENERAL
WEATHER PATTERN THAT WILL AFFECT THE REGION. AT 500 MB A DEEP BROAD
TROF THAT TAKES UP MUCH OF THE COUNTRY WILL BE IN PLACE. THE
WESTERN PART OF THE TROF WILL DEEPEN WHILE THE EASTERN PART OF THE
TROF WILL LIFT INTO NEW ENGLAND...WHICH WILL PUT REGION IN
SOUTHWESTERLY FLOW THROUGH THE MIDDLE PART OF THE WEEK. THIS
PATTERN WILL RESULT IN A DEEP SURFACE LOW MOVING ACROSS THE REGION
ON SAT INTO SAT NIGHT. SYSTEM LOOKS STRONG AND DEEP ENOUGH TO
SUPPORT THUNDER. WILL GO DRY THEN UNTIL TUESDAY INTO WEDNESDAY WHEN
THE NEXT SYSTEM MOVES THROUGH THIS ONE LOOKS ALMOST AS STRONG BUT
WILL LEAVE THUNDER OUT FOR NOW AS THE GENERAL PATTERN WILL LIKELY
PRODUCE CHANGES IN THE FORECAST. ONCE THIS SYSTEM MOVES
THROUGH...OUTPUT SUPPORTS SOME LIGHT SNOW SHOWERS NORTH OF I-70 LATE
TUESDAY NIGHT INTO WEDNESDAY MORNING. TEMPERATURES ARE EXPECTED TO
BE NEAR NORMAL.
&&
.AVIATION (18Z-18Z)...
DEEPENING 992 MB LOW PRESSURE IS CONTINUING ON COURSE TO ILN. DRY
SLOT AHEAD OF THE LOW HAS ERASED MOST OF OUR SHOWERS...THOUGH
CEILINGS ARE REMAINING LOW FOR NOW.
AFTER A FEW HOURS OF SOMEWHAT IMPROVED CONDITIONS...STRONG
THUNDERSTORMS CURRENTLY DEVELOPING AROUND THE LOW ARE ANTICIPATED
FOR LATE THIS AFTERNOON. THOUGH SURFACE BASED INSTABILITY WILL BE
MARGINAL...WIND FIELD IS SO DYNAMIC THAT SUPERCELLS WILL BE
POSSIBLE. ANY SUNSHINE WILL CERTAINLY NOT HELP.
AFTER THE LOW CENTER PASSES EAST TONIGHT...A COLD NORTHERLY BACKLASH
WILL CHANGE RAIN TO SNOW. A 2 HOUR PERIOD OF WET SNOW IS SUGGESTED
BY THE MODELS...FOLLOWED BY IMPROVING CONDITIONS ON THANKSGIVING.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, Nov 24, 11:49 AM EST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1149 AM EST WED NOV 24 2004
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-251000-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
1149 AM EST WED NOV 24 2004
.DAY ONE...TODAY
THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED SOUTHEAST
INDIANA...NORTHERN KENTUCKY...SOUTHWEST AND SOUTH CENTRAL OHIO IN A
MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING.
THE REMAINDER OF THE WHITEWATER AND MIAMI VALLEYS ALONG WITH CENTRAL
OHIO ARE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. WEST CENTRAL
OHIO IS NOT IN A SLIGHT RISK...HOWEVER STRONG THUNDERSTORMS WILL BE
POSSIBLE.
A WARM FRONT WILL CONTINUE TO LIFT NORTH INTO CENTRAL INDIANA AND
OHIO THIS AFTERNOON AND EVENING. AS IT DOES...A STRONG LOW PRESSURE
SYSTEM WILL PUSH EAST ALONG THE FRONT THIS AFTERNOON AND EVENING.
AHEAD OF THE LOW...AN UNSEASONABLY WARM...MOIST AND UNSTABLE AIRMASS
WILL BE PULLED NORTH INTO THE OHIO VALLEY.
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER WESTERN KENTUCKY AND
SOUTHEAST INDIANA. THESE STORMS WILL MOVE RAPIDLY INTO THE TRI-STATE
BY LATE AFTERNOON OR EARLY THIS EVENING AND SOUTH CENTRAL OHIO AND
NORTHEAST KENTUCKY BY THIS EVENING.
SOME OF THE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AS THE
PRIMARY THREAT. HOWEVER...ISOLATED TORNADOES WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
TIPTON
In the hours before
Special weather statement, Nov 24, 12:07 PM EST, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1207 PM EST WED NOV 24 2004
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-250100-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
1207 PM EST WED NOV 24 2004
THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED SOUTHEAST
INDIANA...NORTHERN KENTUCKY...SOUTHWEST AND SOUTH CENTRAL OHIO IN A
MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING.
THE REMAINDER OF THE WHITEWATER AND MIAMI VALLEYS ALONG WITH CENTRAL
OHIO ARE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. WEST CENTRAL
OHIO IS NOT IN A SLIGHT RISK...HOWEVER STRONG THUNDERSTORMS WILL BE
POSSIBLE.
A WARM FRONT WILL CONTINUE TO LIFT NORTH INTO CENTRAL INDIANA AND
OHIO THIS AFTERNOON AND EVENING. AS IT DOES...A STRONG LOW PRESSURE
SYSTEM WILL PUSH EAST ALONG THE FRONT THIS AFTERNOON AND EVENING.
AHEAD OF THE LOW...AN UNSEASONABLY WARM...MOIST AND UNSTABLE AIRMASS
WILL BE PULLED NORTH INTO THE OHIO VALLEY.
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER WESTERN KENTUCKY AND
SOUTHEAST INDIANA. THESE STORMS WILL MOVE RAPIDLY INTO THE TRI-STATE
BY LATE AFTERNOON OR EARLY THIS EVENING AND SOUTH CENTRAL OHIO AND
NORTHEAST KENTUCKY BY THIS EVENING.
SOME OF THE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AS THE
PRIMARY THREAT. HOWEVER...ISOLATED TORNADOES WILL ALSO BE POSSIBLE.
STAY TUNED TO NOAA WEATHER ALL HAZARDS RADIO AND OTHER MEDIA OUTLETS
FOR FURTHER DETAILS OR UPDATES.
TIPTON
Special weather statement, Nov 24, 5:14 PM EST, 13 minutes before
INZ050-058-059-066-242300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
514 PM EST WED NOV 24 2004
A THUNDERSTORM THAT IS CAPABLE OF PRODUCING A TORNADO WAS LOCATED
ABOUT 30 MILES SOUTHWEST OF CONNERSVILLE INDIANA NEAR GREENSBURG.
THE STORM IS MOVING NORTHEAST ABOUT 50 MPH AND MAY AFFECT NORTHWEST
FRANKLIN COUNTY AND FAYETTE COUNTY BY 6 PM. DAMAGING WINDS AND
POSSIBLY A TORNADO WILL BE POSSIBLE WITH THIS STORM.
STAY TUNED FOR ANY UPDATES OR POSSIBLE WARNINGS.
PADGETT
Tornado, Franklin
- When
- November 24, 5:27 PM EST to 5:31 PM EST
- Where
- Franklin County, 1 mi W of Andersonville
- Rating
- F1
- Path length
- 1.5 mi
- Path width
- 33 yd
- Property damage
- $50,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 39.500, -85.317
A tornado crossed into northwest Franklin County from Rush County, just north of State Route 244. The tornado moved across US Route 52 near Andersonville, and continued northeast. Several homes and buildings sustained structural damage on County Line, Sanes Creek and Keal Roads. A shed was moved thirty feet, and a barn was completely destroyed. Trees were also downed along the storm path. The tornado lifted about a quarter mile south of the Fayette County line.
Thunderstorm Wind, Wayne
- When
- November 24, 5:45 PM EST to 5:49 PM EST
- Where
- Wayne County, Centerville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.817, -85.000
Tornado, Wayne
- When
- November 24, 6:02 PM EST to 6:04 PM EST
- Where
- Wayne County, 1 mi S of Boston
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 10 yd
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.717, -84.850
A tornado briefly touched down near Boston. Three power poles were knocked down and moved about a foot.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Alabama, November 24, 20041 death · $210,000 · F2 · 2 events
- Flash Flood in Alabama, November 24, 20041 death · $400,000 · 1 event
- Tornado in Louisiana, November 24, 20044 injured · $750,000 · F2 · 1 event
- Tornado in Mississippi, November 24, 2004$3.0 million · F2 · 1 event
- Tornado in Alabama, November 24, 20041 injured · $900,000 · F2 · 1 event
- Tornadoes in Alabama, November 24, 2004$630,000 · F2 · 3 events
- Flash Flood and Damaging Winds in Georgia, November 24, 20041 injured · $3.5 million · 61 kt wind · 43 events
- Tornado in Alabama, November 24, 20042 injured · $135,000 · F2 · 1 event
- Tornadoes in Alabama, November 24, 20041 injured · $255,000 · F1 · 2 events
- Tornado in Louisiana, November 24, 2004$250,000 · F1 · 1 event
- Tornado in Alabama, November 24, 2004$200,000 · F1 · 1 event
- Tornado in Alabama, November 24, 20041 injured · $100,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425301, 5425303, 5425302.